MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a pediatric patient received a redo single lumen total parenteral nutrition (tpn) catheter on an unspecified date.The patient was undergoing parenteral nutrition for an indication related to digestive hemorrhages.The patient's mother contacted the pediatric auxiliary on (b)(6) 2017 reporting that the catheter was 'disassociated.' the nurse examined the device and found a rupture of the catheter near the clamp, however the plaster was still clean, sealed and the protective loop was still in place.The nurse reports this means that the catheter wasn't pulled.The child was reported as calm and not in pain.There is no report of any intervention to address this event as of the date of this report.The device is not available for examination.Additional information was requested; no further information was received.A follow-up report will be submitted upon receipt of any additional information.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: one complaint device was returned for investigation.The hub was not returned.Visual inspection of the returned device was performed.The catheter measured 26 cm in length.The flare measured 3 mm.A review of documentation, manufacturing instructions, specifications and quality control data was conducted during the investigation.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The redo single lumen tpn catheter set is shipped with instructions for use (ifu), which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow." based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6657231
Report Number1820334-2017-01493
Device Sequence Number19120068
Product Code FOZ
UDI-Device Identifier00827002079038
UDI-Public(01)00827002079038(17)191027(10)7327090
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-4.0-65-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1